| Model Number |
23375 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/11/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with may thurner syndrome and was to undergo venogram.The 80% stenosed target lesion was located in the mildly tortuous and severely calcified common iliac vein.After an 18x90 wallstent was placed, the two 18-4/5.8/75 xxl esophageal balloons were advanced and inflated at 5 atmospheres (atm) at 5mm below the proximal end of the stent.The balloons were deflated and moved down for second inflations.However, during the second inflation at 5 atm for few seconds, one 18-4/5.8/75 xxl esophageal balloon failed to hold pressure and was ruptured.When the balloon was deflated, blood was noticed in indeflator.The balloon was removed intact, and the procedure was completed with another 18x4 xxl balloon catheter.No patient complications were reported.
Additional Manufacturer Narrative
Device evaluated by mfr: xxl/18-4/5.8/75 was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood observed inside the balloon is indicative of a device leak.The balloon was attached to an encore inflation device, subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located approximately 4mm proximal of the tip bond.The rated burst pressure for this device is 5 atmospheres as per xxl specification.A visual and tactile examination identified no kinks or damage to the shaft of the device.A visual examination identified no issues with the tip of the device.
Event or Problem Description